Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2008, 12:57 PM CDT for Wayne County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 12:57 PM CDT (17:57 UTC)
- Expired
- Apr 3, 2008, 1:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:45 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 1:45 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 AM CDT THU APR 3 2008
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM A LOW OVER
THE TX PANHANDLE EASTWARD JUST SOUTH OF FA. HIGH PRESSURE WAS
EXITING THE EASTERN SEABOARD NEAR NYC. REGIONAL RADAR LOOP SHOWS
SOME RAIN LIFTING NORTHEAST OUT OF AR INTO SOUTHERN MO. LDS CHART
INDICATES SOME ISOLATED THUNDER EMBEDDED WITH THE RAIN NEAR THE MO
BOOTHEEL.
00Z THU MODEL RUNS ALL STILL IN GOOD AGREEMENT WITH BRINGING THE
PRECIP OVER THE ENTIRE AREA THIS MORNING AS SURFACE WARM FRONT LIFTS
NORTH THROUGH THE FA. THE MAIN THREAT WILL BE FLOODING OF COURSE
MAINLY AFTER 00Z FRIDAY THROUGH 12Z MONDAY. THE FRONT WILL STALL
OVER THE AREA AS LOW PRESSURE ADVANCES ALONG THE FRONT AND UP THE
OHIO VALLEY THIS EVENING. THEN ANOTHER ROUND AFTER MDNGT AS AN UPPER
LEVEL SHORT WAVE ROTATES THROUGH THE FA FROM WEST TO EAST...PUSHING
THE FRONTAL BOUNDARY SOUTH ACROSS THE FA THROUGH THE EARLY MORNING
HOURS. THE MAIN THREAT WILL BE FLOODING RAINS. ALTHOUGH SEVERE WILL
BE POSSIBLE AS WELL. WILL TWEAK THUNDER WORDING TODAY TO SCT AS
SHOWALTERS GO NEGATIVE ACROSS THE AREA BY AFTERNOON...WITH K
INDICIES FROM 30 TO 35. HOWEVER DONT EXPECT MUCH IN THE WAY OF
SEVERE DURING THE DAY WITH POSITIVE LIS AND LITTLE TO NO SFC BASED
CAPE. HAIL A POSSIBILITY WITH FREEZING LEVEL NEAR 11K FEET AND WET
BULB ZERO BELOW 10K FEET. BUT WOULD NOT EXPECT SEVERE HAIL DURING
THE DAY. THE BEST CHC OF ANY SVR WILL BE THIS EVENING AS SFC BASED
CAPE RISES TO AROUND 500 J/KG2. LIS GO NEGATIVE. WET BULB ZERO
DROPS BELOW 8K FEET.
OTHERWISE IN VIEW OF THE SLOWER DEPARTURE FRI AFTN WITH 00Z THU NAM
RUN DID EXTEND THE HIGHER POPS INTO THE AFTN BUT STILL TAPERED OFF
BY AFT 20Z FRIDAY AND REMOVED ALL THUNDER. 00Z THU GFS SUGGEST SLGT
CHC OF RAIN 06Z TO 12Z MON BUT THE 12Z ECMWF STILL HAS IT LATER.
THUS WILL NOT MAKE ANY CHANGES ATTM.
NOT MANY CHANGES ON TEMPS. JUST MINOR TWEAKS TO REFLECT LATEST
GUIDANCE AND COLLABORATION. MAINLY SLIGHTLY COOLER BEHIND THE COLD
FRONT IN THE SHORT TERM.
&&
.AVIATION...
GUIDANCE AGREES IN A FRONTAL BOUNDARY DEVELOPING OVER THE REGION
THURSDAY. THE TAF SITES WILL SEE LIGHT EASTERLY WINDS BECOME
SOUTHERLY AT 8 TO 12 KTS BY EARLY THIS AFTERNOON. WINDS WILL BE
VARIABLE IN THE SHOWERS AND THUNDERSTORMS...AND THEN WILL BECOME
NORTHWEST TOWARD DAYBREAK FRIDAY...AS THE FRONT MOVES BACK SOUTH AS
A COLD FRONT.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO FRIDAY
MORNING. ONE ROUND WILL IMPACT THE AREA WITH MAINLY MVFR CONDITIONS
THIS MORNING. THERE IS A CHANCE OF IFR CEILINGS WORKING THEIR WAY
INTO THE REGION THIS AFTERNOON...AS THE SOUTHERLY WINDS DEVELOP. THE
MAIN ROUND OF SHOWERS AND STORMS WILL DEVELOP ALONG THE FRONT THIS
EVENING. THE FRONT AND PRECIPITATION WILL SLOWLY SAG SOUTH THROUGH
THE OVERNIGHT HOURS. LOCALIZED CONVECTIVE WIND GUSTS TO 50KTS WILL
BE POSSIBLE DURING THIS TIME. IFR CEILINGS WILL PREVAIL IN MOST
AREAS THIS EVENING THROUGH AT LEAST FRIDAY MORNING...WITH THE
POTENTIAL FOR SOME LIFR CEILINGS AND IFR VISIBILITIES IN THE
STRONGER SHOWERS AND STORMS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
AFTERNOON FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
AFTERNOON FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE
MO.
IL...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
AFTERNOON FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-
HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
AFTERNOON FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
KH/DSHazardous weather outlook, Apr 3, 4:20 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 420 AM CDT THU APR 3 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 420 AM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE TODAY INTO EARLY FRIDAY AFTERNOON. 2 TO 4 INCHES OF RAIN IS FORECAST FOR THE QUAD STATE WITH SOME READINGS UP TO 5 INCHES POSSIBLE FOR STORM TOTALS. THESE HEAVY RAINS MAY CAUSE FLASH FLOODING...PROLONG ONGOING FLOODING...OR CAUSE A SECONDARY RISE IN RIVER LEVELS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE TODAY AND ESPECIALLY OVERNIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND AND HAIL BUT AN ISOLATED TORNADO IS POSSIBLE AS WELL. THE BEST CHANCE OF SEVERE WEATHER WILL BE OVER SOUTHEAST MISSOURI WITH THE THREAT DECREASING TOWARD SOUTHWEST INDIANA. REFER TO THE LATEST WATCHES...WARNINGS ...AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE THROUGH EARLY FRIDAY AFTERNOON. THE BEST CHANCE OF HEAVY RAIN WILL OCCUR BEFORE SUNRISE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE TODAY AND OVERNIGHT. IN ADDITION PLEASE FORWARD HEAVY RAINFALL MEASUREMENTS OR FLOODING TO THE NATIONAL WEATHER SERVICE. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Apr 3, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Union | 41 min |
| Apr 3, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 26 min |
| Apr 3, 3:20 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Massac, Pulaski, Union | 4 hr |
| Apr 3, 4:19 PM CDT | Flash Flood Warning | PAH | Hardin, Pope | 4 hr |
| Apr 3, 3:24 PM CDT | River Flood Warning | PAH | Muhlenberg | 16 days |
| Apr 3, 3:24 PM CDT | River Flood Warning | PAH | McLean, Webster | 14 days |
| Apr 3, 5:38 PM CDT | Flash Flood Warning | PAH | Hopkins, McLean, Muhlenberg, Webster | 4 hr |
| Apr 3, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| Apr 3, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 17 min |
| Apr 3, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 23 min |
| Apr 3, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 28 min |
| Apr 3, 3:20 PM CDT | River Flood Warning | PAH | Butler | 46 hr |
| Apr 3, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 34 min |
| Apr 3, 6:59 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley, Wayne | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.